Alert archive / New York / High Wind Warnings in 2006
High Wind Warning 4, NWS New York, NY
NWS New York, NY issued this high wind warning at Dec 1, 2006, 3:32 AM EST for 9 counties in New York; Hudson County, Passaic County, New Jersey; 4 counties in Connecticut. It took effect at Dec 1, 2006, 1:00 PM EST. It was in force for 8 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 1, 2006, 3:32 AM EST (08:32 UTC)
- In effect from
- Dec 1, 2006, 1:00 PM EST
- Expired
- Dec 1, 2006, 8:34 PM EST
- In force
- 8 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 5:18 PM EST | TSTM WND DMG | Port Jervis, NY | TREES AND POWER LINES DOWN. |
| Dec 1, 5:47 PM EST | TSTM WND DMG | Port Jervis, NY | TREES AND POWER LINES DOWN. |
| Dec 1, 6:11 PM EST | NON-TSTM WND DMG | Clifton, NJ | WIRES DOWN |
| Dec 1, 6:30 PM EST | TSTM WND DMG | Smithtown, NY | TREES DOWN WITH POWER OUTAGES |
| Dec 1, 6:30 PM EST | NON-TSTM WND DMG | Smithtown, NY | TREES DOWN WITH POWER OUTAGES |
| Dec 1, 6:56 PM EST | TSTM WND DMG | 1 S Wanaque, NJ | TREE DOWN ACROSS ROAD. |
| Dec 1, 7:00 PM EST | LIGHTNING | 3 N Ramsey, NY | TRANSFORMER EXPLOSION AND FIRE AT MERTLE/JUNIPER ST. |
| Dec 1, 7:58 PM EST | TSTM WND DMG | Jersey City, NJ | TREE DOWN BLOCKING ENTIRE STREET. ROAD CLOSED ON WASHINGTON AND TWO CROSS STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 010832 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 332 AM EST FRI DEC 1 2006 ...DAMAGING WINDS ARE POSSIBLE FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... .LOW PRESSURE DEVELOPING OVER THE MID MISSISSIPPI VALLEY WILL INTENSIFY RAPIDLY AS IT MOVES NORTHEAST. A STRONG COLD FRONT ASSOCIATED WITH THE LOW WILL APPROACH THIS AFTERNOON. AS THE DAY PROGRESSES...WINDS IN THE LOWEST COUPLE OF THOUSAND FEET OF THE ATMOSPHERE WILL INCREASE. THIS WILL RESULT IN AN INCREASINGLY STRONG AND GUSTY SOUTHERLY FLOW. THE FRONT WILL BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. DAMAGING WINDS WILL BE MORE LIKELY WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP. THE COLD FRONT WILL BE MOVING THROUGH THE REGION THIS EVENING AND WINDS WILL SHIFT TO THE SOUTHWEST AND WEST IN THE COLDER AIR. WINDS WILL THEN GRADUALLY SUBSIDE TONIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-011700- /O.UPG.KOKX.HW.A.0003.061201T1800Z-061202T0600Z/ /O.NEW.KOKX.HW.W.0004.061201T1800Z-061202T0600Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 332 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS ARE FORECAST TO INCREASE DURING THE DAY TODAY AHEAD OF AN APPROACHING COLD FRONT. THE STRONGEST WINDS WILL BE FROM LATE THIS AFTERNOON INTO THIS EVENING...IN THE IMMEDIATE PROXIMITY OF THE COLD FRONT. STRONGER AND MORE PERSISTENT WINDS WILL ALSO BE POSSIBLE IN BANDS OF HEAVY SHOWERS AND THUNDERSTORMS...AS WELL AS ACROSS THE HIGHER TERRAIN OF THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT. WINDS OF 20 TO 35 MPH ALONG WITH GUSTS BETWEEN 45 AND 60 MPH ARE EXPECTED. AS THIS FRONT MOVES THROUGH WINDS WILL SHIFT TO THE SOUTHWEST AND WEST WITH GUSTS UP TO 60 MPH POSSIBLE FOR A FEW HOURS AFTER THE FRONTAL PASSAGE. THOSE WHO TRAVEL IN HIGH PROFILE VEHICLES SHOULD BE AWARE THAT CROSSING BRIDGES MAY BE DIFFICULT DURING THIS TIME. POWER OUTAGES WILL BE POSSIBLE WITH DOWNED BRANCHES...TREES AND POWER LINES. PLEASE CONTINUE TO MONITOR YOUR LOCAL NATIONAL WEATHER SERVICE INFORMATION AND MEDIA OUTLETS FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS71 KOKX 011603 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1103 AM EST FRI DEC 1 2006 ...DAMAGING WINDS ARE POSSIBLE FROM THIS AFTERNOON THROUGH LATE FRIDAY NIGHT... .LOW PRESSURE OVER THE OHIO VALLEY WILL INTENSIFY RAPIDLY AS IT MOVES NORTHEAST. A STRONG COLD FRONT ASSOCIATED WITH THE LOW WILL APPROACH THIS AFTERNOON. AS THE AFTERNOON PROGRESSES...WINDS IN THE LOWEST COUPLE OF THOUSAND FEET OF THE ATMOSPHERE WILL INCREASE. THIS WILL RESULT IN AN INCREASINGLY STRONG AND GUSTY SOUTHERLY FLOW. THE FRONT WILL BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. DAMAGING WINDS WILL BE MORE LIKELY WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP. THE COLD FRONT WILL BE MOVING THROUGH THE REGION THIS EVENING AND WINDS WILL SHIFT TO THE SOUTHWEST AND WEST IN THE COLDER AIR. WINDS WILL THEN GRADUALLY SUBSIDE TONIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-020000- /O.CON.KOKX.HW.W.0004.061201T1800Z-061202T0600Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1103 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY. SOUTHERLY WINDS ARE FORECAST TO INCREASE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE STRONGEST WINDS WILL BE FROM LATE THIS AFTERNOON INTO THIS EVENING...IN THE IMMEDIATE PROXIMITY OF THE COLD FRONT. STRONGER AND MORE PERSISTENT WINDS WILL BE MORE LIKELY IN BANDS OF HEAVY SHOWERS AND THUNDERSTORMS...AS WELL AS ACROSS THE HIGHER TERRAIN OF THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT. WINDS OF 20 TO 35 MPH ALONG WITH GUSTS BETWEEN 45 AND 60 MPH ARE EXPECTED. AS THIS FRONT MOVES THROUGH THIS EVENING WINDS WILL SHIFT TO THE SOUTHWEST AND WEST WITH GUSTS UP TO 60 MPH POSSIBLE FOR A FEW HOURS AFTER THE FRONTAL PASSAGE. THOSE WHO TRAVEL IN HIGH PROFILE VEHICLES SHOULD BE AWARE THAT CROSSING BRIDGES MAY BE DIFFICULT DURING THIS TIME. POWER OUTAGES WILL BE POSSIBLE WITH DOWNED BRANCHES...TREES AND POWER LINES. PLEASE CONTINUE TO MONITOR YOUR LOCAL NATIONAL WEATHER SERVICE INFORMATION AND MEDIA OUTLETS FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS71 KOKX 012204 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 504 PM EST FRI DEC 1 2006 ...DAMAGING WINDS ARE POSSIBLE THROUGH LATE TONIGHT... .LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL TRACK NORTHEAST INTO NORTHERN NEW ENGLAND BY TONIGHT. A STRONG COLD FRONT ASSOCIATED WITH THE LOW WILL APPROACH THE AREA THIS EVENING...WITH A STRONG AND GUSTY SOUTHERLY FLOW AHEAD OF THE FRONT. THE FRONT WILL ALSO BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS...WITH DAMAGING WINDS LIKELY WITH THIS ACTIVITY. THE COLD FRONT WILL BE MOVING THROUGH THE REGION THIS EVENING AND WINDS WILL SHIFT TO THE SOUTHWEST AND WEST IN THE COLDER AIR. WINDS WILL THEN GRADUALLY SUBSIDE LATE TONIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-020600- /O.CON.KOKX.HW.W.0004.000000T0000Z-061202T0600Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 504 PM EST FRI DEC 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY. STRONG WINDS WILL CONTINUE INTO THIS EVENING...JUST AHEAD OF THE COLD FRONT. THE STRONGEST WINDS WILL BE MOST LIKELY IN BANDS OF HEAVY SHOWERS AND THUNDERSTORMS...AS WELL AS ACROSS THE HIGHER TERRAIN OF THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT. WINDS OF 25 TO 35 MPH ALONG WITH GUSTS BETWEEN 45 AND 60 MPH ARE EXPECTED. AS THIS FRONT MOVES THROUGH THIS EVENING WINDS WILL SHIFT TO THE SOUTHWEST AND WEST WITH GUSTS UP TO 60 MPH POSSIBLE FOR A FEW HOURS AFTER THE FRONTAL PASSAGE. THOSE WHO TRAVEL IN HIGH PROFILE VEHICLES SHOULD BE AWARE THAT CROSSING BRIDGES MAY BE DIFFICULT DURING THIS TIME. POWER OUTAGES WILL BE POSSIBLE WITH DOWNED BRANCHES...TREES AND POWER LINES. PLEASE CONTINUE TO MONITOR YOUR LOCAL NATIONAL WEATHER SERVICE INFORMATION AND MEDIA OUTLETS FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS71 KOKX 020134 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 834 PM EST FRI DEC 1 2006 ...COLDER AIR MOVES IN ALONG WITH MORE GUSTY WINDS... .A COLD FRONT WILL MOVE EAST OF THE AREA THIS EVENING. WINDS WILL GUST OUT OF THE WEST AS HIGH AS 50 MPH AS COLD AIR MOVES INTO THE REGION. CTZ005>012-NJZ002>006-011-NYZ067>081-021100- /O.CAN.KOKX.HW.W.0004.000000T0000Z-061202T0600Z/ /O.NEW.KOKX.WI.Y.0017.061202T0134Z-061202T1100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 834 PM EST FRI DEC 1 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG WINDS WILL CONTINUE OVERNIGHT. WINDS OF 25 TO 30 MPH ALONG WITH GUSTS BETWEEN 45 AND 50 MPH ARE EXPECTED AS COLDER AIR MOVES INTO THE REGION. THOSE WHO TRAVEL IN HIGH PROFILE VEHICLES SHOULD BE AWARE THAT CROSSING BRIDGES MAY BE DIFFICULT DURING THIS TIME. RESIDENTS ARE URGED TO SECURE LOOSE OBJECTS INCLUDING GARBAGE CANS AND HOLIDAY DECORATIONS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high wind warning went out at Nov 30, 9:51 PM EST, 5 hours 41 minutes earlier.
Area forecast discussion, Nov 30, 9:51 PM EST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
951 PM EST THU NOV 30 2006
...HIGH WIND EVENT LATE FRI AFTERNOON AND NIGHT...
.NEAR TERM (OVERNIGHT)...
HIGH PRESSURE RETREATING OFFSHORE AND AN APPROACHING COLD FRONT OVER
THE OHIO VALLEY HAS RESULTED IN A STRENGTHENING SW FLOW ACROSS THE
TRI-STATE AREA...AT 10-15 MPH WITH GUSTS UP TO 20 MPH. THIS WILL BE
THE PRECURSOR TO A MUCH STRONGER WIND EVENT THAT UNFOLDS FRI
AFTERNOON AND NIGHT.
MOST IMPORTANT FORECAST CHANGE FOR THE EVENING UPDATE WAS TO REMOVE
MENTION OF FOG. STRONG 40-KT WINDS AT 1 KFT PER KOKX WSR-88D VAD
WIND PROFILE SHOULD PROVIDE ENOUGH TURBULENT MIXING ATOP THE
BOUNDARY LAYER INVERSION TO FAVOR STRATUS OVER FOG...AND MAINLY
AFTER MIDNIGHT.
TEMPS WILL REMAIN VERY MILD OVERNIGHT...SOME 20 DEGREES ABOVE NORMAL.
&&
.SHORT TERM (FRIDAY THROUGH SATURDAY NIGHT)...A STRONG SOUTHERN
BRANCH LOW EMERGES FROM THE MID MS VALLEY FRI MORNING...TRACKING
ACROSS THE OH VALLEY IN THE AFTERNOON AND UP INTO NORTHERN NY STATE
BY EVENING. THIS TRACK KEEPS THE FORECAST AREA IN THE WARM SECTOR
WITH A STRENGTHENING VERTICAL WIND PROFILE. WARM ADVECTION LIGHT
RAINS WILL BE PREVALENT IN THE MORNING...BUT AS THE AIRMASS HEATS UP
AND DESTABILIZES...THE PCPN WILL BECOME MORE CONVECTIVE IN NATURE.
THE FORECAST NEAR-RECORD HIGH TEMPS WILL HELP TO CREATE A MARGINALLY
UNSTABLE AIRMASS...BUT ONE THAT WILL BE HIGHLY SHEARED. THUS THE
POTENTIAL EXISTS FOR LOW-TOPPED SUPERCELLS DURING THE AFTERNOON AND
EVENING HOURS ALONG AND AHEAD OF THE APPROACHING COLD FRONT.
THE LOW-LEVEL SOUTHERLY JET REACHES ITS MAXIMUM JUST AHEAD OF THE
FRONT FRI EVENING...WITH 70 TO 80 KT AT 5 KFT...AND 50 TO 60 KT IN
THE 1 TO 2 KFT LAYER. AS IS USUALLY THE CASE...THE MARINE LAYER WILL
HINDER THE MIXING DOWN OF THESE WINDS TO THE FULLEST. THE ONE
EXCEPTION WOULD BE IN ISOLATED CONVECTION...WHICH WOULD HAVE TO BE
HANDLED BY SHORT-FUSED WARNINGS. INITIAL THOUGHTS ARE THAT THE AREA
WILL EXPERIENCE ADVISORY CRITERIA WINDS WITH ISOLATED DAMAGING
WIND GUSTS IN ANY THUNDERSTORM ACTIVITY. HOWEVER...DUE TO THE
ANOMALOUS NATURE OF THE LOW-LEVEL JET...THERE STILL EXISTS SOME
UNCERTAINTY IN THE HIGH WIND FORECAST. THEREFORE...THE HIGH WIND
WATCH WILL REMAIN IN EFFECT AND ANOTHER ROUND OF GUIDANCE (00Z) WILL
BE ASSESSED. IN THE MEANTIME...THE MESSAGE HAS BEEN SENT TO THE
FORECAST AREA THAT A STRONG WIND EVENT IS LIKELY FRI AFT AND NIGHT.
THE COLD FRONT WILL MOVE THROUGH THE NY METRO AREA BETWEEN 00Z AND
02Z...CLEARING EASTERN LONG ISLAND AND SE CT BETWEEN 04Z AND 06Z.
STRONG COLD ADVECTION BEHIND THE FRONT WILL LIKELY PRODUCE ADVISORY
LEVEL WINDS FOR SEVERAL HOURS FOLLOWING THE FRONTAL PASSAGE.
ON SAT...A GUSTY WEST WIND WILL PREVAIL WITH TEMPERATURES NEAR
SEASONABLE LEVELS. THIS WILL FEEL MUCH COLDER DUE TO THE RECENT
STRETCH OF WARM WEATHER. THERE WILL BE SOME STRATA-CU WITH THE
ONGOING COLD ADVECTION...RESULTING IN PARTLY SUNNY SKIES.
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...AS A CANADIAN CONTINENTAL
POLAR AIR MASS BUILDS SE ACROSS THE REGION...SFC TEMPS WILL AVERAGE
BELOW NORMAL FROM SUNDAY THROUGH THE REST OF THIS PERIOD...WITH DRY
WX FOR MUCH OF THE TIME. HOWEVER...WE WILL BE MONITORING THE
DEVELOPMENT OF AN OFFSHORE SYSTEM FOR SUNDAY NIGHT INTO MONDAY...
WHICH COULD BRING SOME LIGHT WINTRY PCPN TO THE REGION. STAY TUNED.
&&
.MARINE...STORM SYSTEM WILL BRING GALE CONDITIONS TO ALL THE WATERS
FRI AFTERNOON INTO SATURDAY MORNING.
WINDS...SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 KT IN THE
AFTERNOON ON FRIDAY WITH GUSTS BETWEEN 40 AND 45 KT.
SEAS...SEAS WILL ALSO BUILD TO 15 TO 17 FT ON THE OCEAN WATERS
DURING THIS TIME AS WELL.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONTAL BOUNDARY...BUT THE
PRESSURE GRADIENT WILL REMAIN TIGHT THROUGH EARLY SATURDAY MORNING.
THE HIGH MOVES INTO THE MID ATLANTIC REGION ON SUN...THEN QUICKLY
OFFSHORE SUN NIGHT. SCA CONDITIONS MIGHT BE NEEDED ONCE AGAIN SUNDAY
NIGHT AS ANOTHER TROUGH DIGS THROUGH THE MIDWEST...SPAWNING A
COASTAL LOW OFF THE SE COAST SUN NIGHT.
&&
.AVIATION...KJFK ACARS 2340Z SOUNDING AVAILABLE IN AWIPS SHOWED LOW
LEVEL INVERSION AROUND 1.2 KFT...AND LATEST RUC AND GFS PREDICT
ENOUGH COOLING UNDERNEATH THIS INVERSION TO LEAD TO DEVELOPMENT OF
LOW-END MVFR OR HIGH-END IFR CIGS AFTER MIDNIGHT.
HOWEVER...CONDITIONAL CLIMATOLOGY ARGUES STRONGLY FOR CONTINUED VFR
CONDITIONS UNTIL ARRIVAL OF PRECIPITATION LATE TONIGHT OR FRI
MORNING. AS A RESULT HAVE TAKEN THE MIDDLE GROUND AND FORECAST TEMPO
LOW-END MVFR OR HIGH-END IFR CIGS AFTER MIDNIGHT...THEN PREVAILING
HIGH-END IFR CIGS FRI MORNING AND LIFR AT KGON. HAVE FORECAST
CONTINUED IFR CIGS FRI AFTERNOON AS SHOWERS MOVE IN...BUT CONFIDENCE
OF PREVAILING IFR AS OPPOSED TO JUST TEMPO IN HEAVIER SHOWERS HERE
IS LOW.
SOUTHERLY WINDS SHOULD REMAIN NEARLY STEADY TONIGHT INTO FRI
MORNING...THEN INCREASE FRI AFTERNOON ESPECIALLY AT NEAR-COASTAL
TERMINALS...WHERE SUSTAINED WINDS MAY REACH 25-30 KT WITH GUSTS
AROUND OR JUST OVER 40 KT BY LATE AFTERNOON OR EVENING. LOW LEVEL
WIND SHEAR WILL BE LIKELY THROUGH THE PERIOD...ESPECIALLY LATE IN
THE 00Z TAF PERIOD AS A 60-70 KT SOUTHERLY LOW LEVEL JET MOVES
OVERHEAD AHEAD OF AN APPROACHING COLD FRONT. BANDS OF SHOWERS AND
POSSIBLE THUNDERSTORMS AHEAD OF THE FRONT COULD TAP INTO THESE
STRONGER WINDS AND MIX THEM DOWN TO THE SURFACE.
&&
.HYDROLOGY...QPF OF 1/2 TO 1 INCH WITH LOCALLY HIGHER AMOUNTS IS
FORECAST WITH THE PASSAGE OF THE LOW AND ITS ASSOCIATED COLD
FRONT...MAINLY FRIDAY AFTERNOON AND EVENING...ENDING AROUND
MIDNIGHT.
&&
.CLIMATE...HERE ARE THE RECORD HIGHS FOR FRIDAY DECEMBER 1 FOR
SELECTED STATIONS ACROSS THE AREA...
NYC...69 IN 2001
JFK...68 IN 2001
LGA...69 IN 2001
EWR...71 IN 2001
ISP...67 IN 2001
BDR...64 IN 2001
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR CTZ005>012.
NY...HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR NYZ067>081.
NJ...HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR NJZ002>006-011.
MARINE...GALE WARNING FROM 1 PM FRIDAY TO 7 AM EST SATURDAY FOR
ANZ330-335-338-350-353-355-370.
&&Hazardous weather outlook, Nov 30, 4:15 AM EST, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 415 AM EST THU NOV 30 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-011000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 415 AM EST THU NOV 30 2006 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AND FRIDAY NIGHT...AS A STRONG COLD FRONT MOVES SLOWLY EAST TOWARD THE REGION...A WAVE OF LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE SOUTH CENTRAL U.S. THIS WAVE OF LOW PRESSURE WILL INTENSIFY RAPIDLY AS IT MOVES NORTHEAST ALONG THIS FRONT...CAUSING HIGH WINDS...HEAVY SHOWERS AND THUNDERSTORMS. FOR FURTHER DETAILS...PLEASE REFER TO THE HIGH WIND WATCH TEXT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED DURING FRIDAY AFTERNOON AND EVENING FOR WIND DAMAGE REPORTS. ANZ330-335-338-011000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 415 AM EST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST GALES ARE FORECAST TO DEVELOP FRIDAY AFTERNOON AHEAD OF A SLOW MOVING STRONG COLD FRONT. AS THE FRONT MOVES EAST OF THE AREA...WINDS WILL SHIFT TO THE WEST AND WEST GALES WILL CONTINUE THROUGH SATURDAY. FOR FURTHER DETAILS...REFER TO THE COASTAL WATERS FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ353-355-011000- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 415 AM EST THU NOV 30 2006 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST GALES ARE FORECAST TO DEVELOP FRIDAY AFTERNOON AHEAD OF A SLOW MOVING STRONG COLD FRONT. AS THE FRONT MOVES EAST OF THE AREA...WINDS WILL SHIFT TO THE WEST AND WEST GALES WILL CONTINUE THROUGH SATURDAY. FOR FURTHER DETAILS...REFER TO THE COASTAL WATERS FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ350-011000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 415 AM EST THU NOV 30 2006 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AS A COLD FRONT MOVES SLOWLY EAST TOWARD A DEPARTING OFFSHORE HIGH PRESSURE SYSTEM...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT AND SEAS WILL BUILD TO 3 TO 5 FEET TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST GALES ARE FORECAST TO DEVELOP FRIDAY AFTERNOON AHEAD OF A SLOW MOVING STRONG COLD FRONT. AS THE FRONT MOVES EAST OF THE AREA...WINDS WILL SHIFT TO THE WEST AND WEST GALES WILL CONTINUE THROUGH SATURDAY. FOR FURTHER DETAILS...REFER TO THE COASTAL WATERS FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 5:18 PM EST | Severe Thunderstorm Warning | OKX | Orange | 87 min |
| Dec 1, 6:33 PM EST | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 87 min |
| Dec 1, 6:02 PM EST | Severe Thunderstorm Warning | OKX | Passaic | 88 min |
Nearby
High Wind Warnings in New York, 2006High Wind Warnings in Connecticut, 2006High Wind Warnings in New Jersey, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.